Anti-inflammatories may reduce symptoms in the short-term, but may not in the long-term

kelly8

Senior Member
Messages
175
Likes
380
So I have used hydrocortisone for the last 3-4 years. I believe my specialist used it as support for my adrenals not really as a immune suppressor or anti inflammatory. Basically he wanted to start working on my gut first but I kept showing up to my appointments falling asleep in the waiting room. I was falling asleep driving my car with an infant. My primary care at the time did jack sh*t which was ridiculous.
My specialist decided to work on the gut and do the hydrocortisone at the same time.

My specialist took one look at me after I had come in twice and put me on hydrocortisone and suddenly I could function like a normal human again. I had trouble with the dosing for a while. I kept having flare ups and couldn't quite figure out how to stop them before they got bad. I just started IVIG and after the first treatment I was able to cut my dose in half to 2.5mg. At the highest I was on probably 15mg daily. Hopefully this info helps! Like I said it wasn't a magic pill but it definitely was a game changer for my quality of life.
 
Messages
52
Likes
76
So I have used hydrocortisone for the last 3-4 years. I believe my specialist used it as support for my adrenals not really as a immune suppressor or anti inflammatory. Basically he wanted to start working on my gut first but I kept showing up to my appointments falling asleep in the waiting room. I was falling asleep driving my car with an infant. My primary care at the time did jack sh*t which was ridiculous.
My specialist decided to work on the gut and do the hydrocortisone at the same time.

My specialist took one look at me after I had come in twice and put me on hydrocortisone and suddenly I could function like a normal human again. I had trouble with the dosing for a while. I kept having flare ups and couldn't quite figure out how to stop them before they got bad. I just started IVIG and after the first treatment I was able to cut my dose in half to 2.5mg. At the highest I was on probably 15mg daily. Hopefully this info helps! Like I said it wasn't a magic pill but it definitely was a game changer for my quality of life.
Raises 2 questions :
Does hydrocortisone raise serum levels of cortisol.
And do me/cfs people have a dulled response to cortisol. My cortisol (2 tests) is normal, but perhaps my response to it (after various stressors) might be dulled.
 

pattismith

Senior Member
Messages
3,009
Likes
5,671
after months taking Prednisolone and/or Methylprednisolone, I got bad things showing up...
-urinary problems with some strange things in my urine
-strange bruises on my legs that are very long to resolve

I took 2 g of Tinidazole 6 days ago and urinary symptoms immediately resolved.
I also notice that no new bruise appeared and old ones seems to resolve quicker than previously

Tinidazole is efficient against protozoa and anaerobic bacteria (most anaerobic bacteria are in the gut or the genital tract or the mouth), so I wonder if I have any latent infectious/parasitic problem that may be a trigger for my CFS/ME...
 

Pyrrhus

Senior Member
Messages
1,320
Likes
3,323
Location
U.S., Earth
Does hydrocortisone raise serum levels of cortisol.
Yes. Hydrocortisone is just the medical term for cortisol. So they're actually the same thing.

And do me/cfs people have a dulled response to cortisol. My cortisol (2 tests) is normal, but perhaps my response to it (after various stressors) might be dulled.
I have never heard of a dulled response to cortisol in ME patients, but it may be possible. Remember that cortisol levels change during the day. In a healthy person they are highest right before waking up, and then decline during the day. Many ME patients exhibit a different daily pattern of cortisol, although the total amount of cortisol in a day may be normal.

I took 2 g of Tinidazole 6 days ago and urinary symptoms immediately resolved.
I also notice that no new bruise appeared and old ones seems to resolve quicker than previously

Tinidazole is efficient against protozoa and anaerobic bacteria (most anaerobic bacteria are in the gut or the genital tract or the mouth), so I wonder if I have any latent infectious/parasitic problem that may be a trigger for my CFS/ME...
Do you think that you may have acquired any new infections due to some immunosuppression from the prednisolone?
 

pattismith

Senior Member
Messages
3,009
Likes
5,671
Do you think that you may have acquired any new infections due to some immunosuppression from the prednisolone?
I think something latent in my body showed up and flared with the immunosuppression I induced with corticosteroids. I think it's a bacteria or a protozoa, because it seems sensitive to tinidazole.
When I took 2 g Tinidazole, I spent three bad days with head pain form the drug, followed by one perfect day where I felt .... normal...(feeling normal is not normal for any ME/CFS patient!).
 

ChookityPop

Senior Member
Messages
159
Likes
123
I think something latent in my body showed up and flared with the immunosuppression I induced with corticosteroids. I think it's a bacteria or a protozoa, because it seems sensitive to tinidazole.
When I took 2 g Tinidazole, I spent three bad days with head pain form the drug, followed by one perfect day where I felt .... normal...(feeling normal is not normal for any ME/CFS patient!).
are you still on tinidazole?
 
Messages
5,446
Likes
12,982
NSAIDS are hard on gut, liver, and mitochondria.
I took several ibuprofin over the course of a week (4)...and it had an immediate affect of substantially reducing my IBS.

I don't plan on taking it long term, yet wonder if: I should continue to take one every few days.

The first one I took because I got some glycine, and took 2 (500 mgs each) before I went to bed. They gave me a really bad headache...a version I don't normally have.

Now I'm afraid of the glycine.
 
Messages
63
Likes
186
Location
West GA, USA
After reading the entries here, I am mot sure if my improved feelings (stamina, burning, aches) is not because of starting LDN but because I took prednisone as immunosuppressant for my suspected drug reaction to nurtec (all over body itchy raised rashes since 7 days ago). I am on day 3 of 7 day course of prednisone, while on day 2 of LDN.

Will report back...
 
Messages
84
Likes
163
I was asked to share my experience here.

I tried high dose methylprednisolone 160mg for 10 days and it gave me flu like symptoms and made my pots worse (and other symptoms related to dysautonomia i assume, like making my vision more blurry and had more frequent palpitations). It also give me tingling in the extremities while exhaling. I felt like it was making me all around worse and had no benefit (aside from the psoriasis improving) so i stopped it quickly.

I also tried various microglia inhibitors (LDN, boswelia, homotaurin, Palmitoylethanolamide +Luteolin and maybe others i dont remember) and they all gave me flu like symptoms (aside from LDN which didn't give me flu like symptoms but i still felt overall sicker).

I also tried local anti inflammatories for the gut (budesonide, mesalazine) and those didn't give me any change (good or bad).
 
Messages
63
Likes
186
Location
West GA, USA
After reading the entries here, I am mot sure if my improved feelings (stamina, burning, aches) is not because of starting LDN but because I took prednisone as immunosuppressant for my suspected drug reaction to nurtec (all over body itchy raised rashes since 7 days ago). I am on day 3 of 7 day course of prednisone, while on day 2 of LDN.

Will report back...
Okay, it was the prednisone that made me feel great. I had a second round of prednisone not too long ago and was able to replicate the great daytime feelings but again with even more sleeplessness and increased appetite.